Catnapt - hi! Thank you for your post it made me feel a bit better . Knowing that others experience similar symptoms is helpful . When you were on lexapro did you feel' normal '? My biggest fear is that what if this is permanent bland the long term use brought this dizziness disbalance anxiety racing thoughts and that is who I am and I am sick and it will not get better . If I only had certainty that it will get better I would be much happier .... So happy work is almost over and I can go home . Hope you are having an okay day . Keep me posted on how you are doing with the liquid ❤️❤️❤️
When I was on lexapro, I did not feel normal, no. I felt detached from the world, I had no emotions stuff like that. I felt like nothing was real and that nothing mattered. It wasnt' like a depression, more like apathy but not really, because feeling that way bothered me. plus I slept a LOT. I could lie down at any time of day or night and fall asleep, regardless of how much sleep I'd already had (now going thru WD, i sleep at most for 90 mins at time before waking up but it's getting better)
When i was put on lexapro, I was already on celexa, the first version of the drug, and when the "new and improved,slightly different but much stronger" Lexapro hit the market, my doc switched me to that.
Initially I was very happy with the switch because there were very few side effects compared to the celexa. I had severe nausea with celexa and head aches and neck pain and sweating and yawning.
But over time, I lost all my feelings and would sleep an incredible amount of time each day, up to 20hrs and I never felt rested. I would complain to my PCP (lost my psychiatrist and have no interest in ever seeing another one!) My PCP would insist that I must be depressed and try to get me to a psychiatrist. Thank god I did not do that, I would have been put on a different med most surely! and taken off the lexapro too fast as well. It would have been MUCH worse. I am extremely grateful that I found this website and learned about the proper way to get off these meds.
I doubt that any of the effects of this drug are permanent (with the POSSIBLE exception of sexual side effects, but I won't go into that as it's more then my tired brain can handle right now and I honestly do not KNOW - I just recall seeing some discussions about that topic)
so anyway, you will heal, your brain will heal and you will be back to your pre drug self, I truly believe that and it appears to be borne out by the evidence and the success stories here and elsewhere, so don't stress about that. or try not to! easier said than done, I know!!
I was very very eager to be free of this damn drug forever but now I am kinda regretting going as fast as I did. I had a period when things were manageable and now, they are not so manageable.
I have been reading other threads by ppl going off lexapro like us, and it seems to be a common thing that when you hit the 2.5 mg area, you actually start to have more problems going down, and not less.
That sucks BUT Its good to know, so you can plan ahead
I felt like it was a kind of failure to be having more trouble now than I did at first, but now I see it's got nothing to do with me, or my will power, or anything else.
it's just the way this damn drug works in our brains.
it sucks but we'll get thru it!!
I really think you did go down too fast and considering the symptoms you are having, my feeling is that a reinstatement at the lowest possible dose might be the only thing that really helps.
Any time I had symptoms that intense, I had to go back on it, only at the time, I did NOT know about proper tapering. IF I had known that back then, I would have gone back on a much smaller dose.
as it turned out, I did just that over the past year or so but not because I knew it was the right thing to do, but because I was desperate, but un willing to go back to sleeping my life away.
You will get thru this and we will be here with you every step of the way.
I hope that you can get the liquid lexapro, I think it will help.
after what I've gone thru, and seen others go thru, on this particular drug, I would not recommend trying to tough it out.
It can go ok for awhile, but then it seems to get bad, and really bad (esp at the lower doses, as I mentioned)
I am glad your work day is about done (or done now) I hope you have a good weekend
My other advice is to try to keep things in your life as stable as you can. Obviously there are some things we have no control over, but don't be like me, and add a bunch of new activities all at once or something like that LOL
I think that me doing that, made my WD go bad.
I am now being very careful to keep as many things the same as possibe. Same doses of supplements, keep my diet stable, remember to breathe, take epsom salt baths when you get anxious, sleep when you feel you can, even if it's not at night. and Esp if you are having trouble sleeping at night.
stuff like that. feel free to private message me. If you dont' hear back from me in a day or so, please don't be upset, sometimes I have to take a break from the computer but I will always answer eventually.
1974-2002 many psych meds, all types; longest used drugs include lithium, seroquel, SSRI's zoloft & celexa; many CT's off drugs
2002-2015 on varying doses of lexapro, as high as 40 mgs, but usually 20mgs
June 2015: tapered too fast to 2.5mgs, then to 2.5mgs every other day Dec 2015: found SA forum; holding at 2.5mgs
Early May 2016: jumped off at 2.5mgs, not smart- crashed in late Sept.
Oct 26 2016 reinstated liquid lexapro 0.05ml/day at night, dose +/- til settling on 0.15BID (0.3/day)= windows and waves
Jan 8, 2017 too quick switch to single dose in the morning, 0.3mgs (bad mistake, led to a crash)
Jan 12,2017 added low dose zyprexa for SI, took infrequently as rescue med, last dose Feb.15
Jan 26,2017 lexapro 0.27mg Feb 25 lexapro updose back to 0.3mg due to unrelenting severe insomnia
March 1,2017 insomnia worse, back down to 0.29 to 0.27, to 0.25- improving!! March 17 0.24 April 7 0.21 May7 0.20
March 7, 2017 added low dose lamictal, adjusting dose based on response (currently ~12.5mgs)
Supplements: Magnesium taurate 250mg, chromium, pro-biotic, biotin, glycine